My daughter swims in college and has vassodepressor syncope. Since starting college, she has been practicing twice as much as she did in high school and her vasso episodes have been more evident.
How can she strengthen her cardiovascular system to withstand this amount of stress? Would more lifting help? Would a hydrating medicine help? She drinks water and has a high salt diet and has been successful with this - but it isnot as successfull anymore.
She currently takes thophyllen and Steroid to retain water... Any ideas on how to get this under control? She is on full scholarship for swimming and doesn't want to give up her education. Any suggestions will be greatly appreciated.
In general hydrating with fluids like Gatorade (electrolyte solutions) are helpful as well as florinef and it sounds like she has been on these. Midodrine might also help control the symptoms. The mainstay is hydration, hydration ,hydration. Probably the reason the episodes are now more frequent now is increased training with subsequent relative dehydration.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.